MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY¿ EVERLAST; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY¿ EVERLAST; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33684309
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.When additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a total ankle replacement.Allegedly, the patient came into surgeons office with swelling and redness.The surgeon attempted to treat by aspirating the ankle and treated with antibiotics.Infection persisted, so the surgeon removed the prosthesis and replaced it with an antibiotic spacer.Due to infection and tibial loosening, patient required explantation of prosthesis, implantation of antibiotic cement spacer, and will require a revision.
 
Additional Manufacturer Narrative
Correction h6 device code, method code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Infections are often caused by a multitude of factors such as comorbidity of the patient, the trauma, the surgical intervention and the aftercare.Instruments or implants may become contaminated or flaws in decontamination can occur.This may lead to unsterile instruments or implants.These should not be used.If it goes unnoticed, the use of these devices may cause infection.A medical professional reviewed the received information and noted the following: "i agree that in this case the clinical working hypothesis is a deep, periprosthetic joint infection (pji).This can be concluded from the sparse information.A definitive diagnosis can be confirmed with information of the tissue cultures (if any) that were most likely taken during explantation of the device.Yet, explantation and leaving behind antibiotics-loaden cement spacer, is usually solely done for the two-stage treatment of a pji." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
INFINITY¿ EVERLAST
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15059745
Report Number3010667733-2022-00252
Device Sequence Number14835061
Product Code HSN
UDI-Device Identifier00889797074568
UDI-Public00889797074568
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193067
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number33684309
Device Catalogue Number33684309
Device Lot Number1716580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale